Weakly Nonuniform Thermal Effects in a Porous Catalyst: Asymptotic Models and Local Nonlinear Stability of the Steady States.

Mancebo, Francisco J. and Vega de Prada, José Manuel (1992). Weakly Nonuniform Thermal Effects in a Porous Catalyst: Asymptotic Models and Local Nonlinear Stability of the Steady States.. "SIAM Journal on Applied Mathematics", v. 52 (n. 5); pp. 1238-1259. ISSN 0036-1399.

Description

Title: Weakly Nonuniform Thermal Effects in a Porous Catalyst: Asymptotic Models and Local Nonlinear Stability of the Steady States.
Author/s:
  • Mancebo, Francisco J.
  • Vega de Prada, José Manuel
Item Type: Article
Título de Revista/Publicación: SIAM Journal on Applied Mathematics
Date: October 1992
ISSN: 0036-1399
Volume: 52
Subjects:
Freetext Keywords: porous catalysts, weakly nonlinear stability, normal form
Faculty: E.T.S.I. Aeronáuticos (UPM)
Department: Fundamentos Matemáticos de la Tecnología Aeronáutica [hasta 2014]
Creative Commons Licenses: Recognition - No derivative works - Non commercial

Full text

[img]
Preview
PDF - Requires a PDF viewer, such as GSview, Xpdf or Adobe Acrobat Reader
Download (810kB) | Preview

Abstract

This paper considers a first-order, irreversible exothermic reaction in a bounded porous catalyst, with smooth boundary, in one, two, and three space dimensions. It is assumed that the characteristic reaction time is sufficiently small for the chemical reaction to be confined to a thin layer near the boundary of the catalyst, and that the thermal diffusivity is large enough for the temperature to be uniform in the reaction layer, but that it is not so large as to avoid significant thermal gradients inside the catalyst. For appropriate realistic limiting values of the several nondimensional parameters of the problem, several time-dependent asymptotic models are derived that account for the chemical reaction at the boundary (that becomes essentially impervious to the reactant), heat conduction inside the catalyst, and exchange of heat and reactant with the surrounding unreacted fluid. These models possess asymmetrical steady states for symmetric shapes of the catalyst, and some of them exhibit a rich dynamic behavior that includes quasi-periodic phenomena. In one case, the linear stability of the steady states, and also the local bifurcation to quasi-periodic solutions via center manifold theory and normal form reduction, are analyzed.

More information

Item ID: 5799
DC Identifier: http://oa.upm.es/5799/
OAI Identifier: oai:oa.upm.es:5799
Official URL: http://www.jstor.org/stable/view/2102307
Deposited by: Memoria de Investigacion 2
Deposited on: 25 Jan 2011 12:14
Last Modified: 20 Apr 2016 14:31
  • Logo InvestigaM (UPM)
  • Logo GEOUP4
  • Logo Open Access
  • Open Access
  • Logo Sherpa/Romeo
    Check whether the anglo-saxon journal in which you have published an article allows you to also publish it under open access.
  • Logo Dulcinea
    Check whether the spanish journal in which you have published an article allows you to also publish it under open access.
  • Logo de Recolecta
  • Logo del Observatorio I+D+i UPM
  • Logo de OpenCourseWare UPM